Alert archive / Texas / Flash Flood Warnings in 2005
Flash Flood Warning 33, NWS San Angelo, TX
NWS San Angelo, TX issued this flash flood warning at Aug 13, 2005, 2:46 PM CDT for Coke County, Nolan County, Sterling County, Texas. It was in force for 4 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 13, 2005, 2:46 PM CDT (19:46 UTC)
- Expired
- Aug 13, 2005, 6:45 PM CDT
- In force
- 4 hr
- Issued by
- NWS San Angelo, TX
- Area
- Counties, with a storm outline in the text
Counties Coke County, TX, Nolan County, TX, Sterling County, TX
The radar
The San Angelo radar (KSJT), 70 km from the middle of the area, began a volume at 19:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 13, 5:48 PM CDT | FLASH FLOOD | 14 N Sterling City, TX | STATE HIGHWAY 163 FROM STERLING SITY NORTH TO THE COUNTY LINE WAS CLOSED DUE TO 2 FEET OF WATER ON THE HIGHWAY |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 182 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 12:00Z, 7.8 hours before the alert went out and 129 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 218 J/kg
- Mixed-layer CIN
- -164 J/kg
- Mixed-layer LCL
- 1223 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- 50 m²/s²
- 0-3 km storm-relative helicity
- 95 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KSJT 131949 FFWSJT TXC081-353-431-132345- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE SAN ANGELO TX 246 PM CDT SAT AUG 13 2005 THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A * FLASH FLOOD WARNING FOR... SOUTHERN NOLAN COUNTY IN WEST CENTRAL TEXAS STERLING COUNTY IN WEST CENTRAL TEXAS COKE COUNTY IN WEST CENTRAL TEXAS * UNTIL 645 PM CDT * AT 242 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED FLASH FLOODING FROM STERLING CITY TO SILVER...5 MILES NORTHWEST OF ROBERT LEE...TO MARYNEAL. * OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO SPENCE RESERVOIR NEAR PAINT CREEK RECREATION AREA...SILVER... SANCO...5 MILES NORTHWEST OF ROBERT LEE...MARYNEAL. ADDITIONAL RAINFALL AMOUNTS OF OF 1 TO 3 INCHES ARE POSSIBLE IN THE WARNED AREA. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. LAT...LON 3165 10126 3170 10055 3239 10012 3226 10100 $$
3 follow-up statements
000
WGUS74 KSJT 132126
FFSSJT
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SAN ANGELO TX
418 PM CDT SAT AUG 13 2005
TXC081-353-431-132345-
NOLAN TX-STERLING TX-COKE TX-
418 PM CDT SAT AUG 13 2005
...A FLASH FLOOD WARNING CONTINUES UNTIL 645 PM CDT FOR COKE...
STERLING AND SOUTHERN NOLAN COUNTIES...
AT 417 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE THUNDERSTORMS PRODUCING VERY HEAVY RAIN...OVER MAINLY
STERLING COUNTY. SINCE 315 PM...DOPPLER RADAR ESTIMATED RAINFALL
AMOUNTS OF 2.5 TO 4 INCHES HAVE OCCURRED FROM STERLING CITY TO 13
MILES NORTHWEST OF STERLING CITY. ALSO...THIS AREA INCLUDES HIGHWAY
87. ADDITIONAL RAINFALL AMOUNTS OF 2 TO 3 INCHES WILL BE POSSIBLE
THROUGH 645 PM...ACROSS STERLING COUNTY. ELSEWHERE IN THE WARNING
AREA...RAINFALL AMOUNTS WILL 1 TO 1.5 INCHES.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO SPENCE
RESERVOIR NEAR PAINT CREEK RECREATION AREA...SILVER AND SANCO.
TURN AROUND DONT DROWN DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE
THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO
ALLOW YOUR CAR TO CROSS SAFELY. MOVE TO HIGHER GROUND.
LAT...LON 3165 10126 3167 10087 3171 10086 3171 10044
3209 10024 3209 10017 3238 10016 3231 10066
3208 10066 3209 10126
$$000
WGUS74 KSJT 132222
FFSSJT
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SAN ANGELO TX
511 PM CDT SAT AUG 13 2005
TXC081-353-132221-
NOLAN TX-COKE TX-
511 PM CDT SAT AUG 13 2005
...THE FLASH FLOOD WARNING FOR COKE AND NOLAN COUNTIES IS
CANCELLED...
THE HEAVY RAIN THAT PROMPTED THE WARNING FOR COKE AND NOLAN HAS
WEAKENED...THEREFORE THE WARNING IS CANCELLED FOR THESE TWO
COUNTIES.
LAT...LON 3159 10126 3163 10087 3171 10087 3171 10083
3208 10082 3209 10126
$$
TXC431-132345-
STERLING TX-
511 PM CDT SAT AUG 13 2005
...A FLASH FLOOD WARNING CONTINUES UNTIL 645 PM CDT FOR STERLING
COUNTY...
AT 508 PM CDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED UP TO 6
INCHES OF RAIN HAS FALLEN OVER THE PAST 3 HOURS IN NORTHERN STERLING
COUNTY...AND RADAR ESTIMATES OF OVER 2 INCHES IN THE PAST THREE
HOURS COVER A WIDE AREA FROM NORTH THROUGH WEST OF STERLING CITY.
BAR DITCHES ALONG HIGHWAY 163 WERE FULL. SINCE THE HEAVY RAIN IS
CONTINUING...ROADWAYS MAY SOON BECOME INUNDATED WITH WATER...
ESPECIALLY IN LOW SPOTS. HIGHWAY 158 WEST OF STERLING WILL ALSO
LIKELY HAVE WATER OVER THE ROAD ALONG ITS MANY LOW WATER CROSSINGS.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS.
TURN AROUND DONT DROWN DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE
WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW
YOUR CAR TO CROSS SAFELY. MOVE TO HIGHER GROUND.
LAT...LON 3159 10126 3163 10087 3171 10087 3171 10083
3208 10082 3209 10126
$$000
WGUS74 KSJT 132252
FFSSJT
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SAN ANGELO TX
549 PM CDT SAT AUG 13 2005
TXC431-132345-
STERLING TX-
549 PM CDT SAT AUG 13 2005
...A FLASH FLOOD WARNING CONTINUES UNTIL 645 PM CDT FOR STERLING
COUNTY...
AT 548 PM CDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED WATER 2
FEET DEEP ACROSS HIGHWAY 163 14 MILES NORTH OF STERLING CITY.
HIGHWAY 163 NORTH OF STERLING CITY HAS BEEN CLOSED DUE TO FLASH
FLOODING.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO STERLING
CITY.
CONTINUED EXCESSIVE RUNOFF AND ADDITIONAL HEAVY RAINFALL WILL
CONTINUE TO CAUSE FLOODING OF SMALL CREEKS AND STREAMS...COUNTRY
ROADS...AS WELL AS FARMLAND ALONG THE BANKS OF CREEKS AND STREAMS.
FLOODING IS OCCURRING OR IS IMMINENT. MOST FLOOD RELATED DEATHS
OCCUR IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS WATER COVERED
BRIDGES... DIPS...OR LOW WATER CROSSINGS. TURN AROUND...DONT
DROWN
LAT...LON 3159 10126 3163 10087 3171 10087 3171 10083
3208 10082 3209 10126
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before this flash flood warning went out at Aug 13, 8:39 AM CDT, 6 hours 7 minutes earlier.
Area forecast discussion, Aug 13, 8:39 AM CDT, 6 hours 7 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN ANGELO TX 839 AM CDT SAT AUG 13 2005 .SHORT TERM... UPDATED ZONES TO REFLECT BATCH OF PRECIPITATION MOVING NNE ACROSS EASTERN CWA IN RESPONSE TO UPPER TROF AND DEEP LOW LEVEL MOISTURE. && .PREV DISCUSSION... (ISSUED 329 AM CDT SAT AUG 13 2005) SHORT TERM... MOIST TROPICAL AIRMASS IN PLACE TODAY. GFS MODEL HAS MEAN RH VALUES OF 70 TO 80 PERCENT INTO TUESDAY...AT WHICH TIME THEY FALL INTO THE 50S. HARD TO SEE SHORTWAVES IN WATER VAPOR LOOP AS CONVECTION HAS DIRTIED IT UP QUITE A BIT. SCATTERED THUNDERSTORMS IN THE BIG COUNTRY WERE MOVING NORTH AT 20 TO 25 MPH...AND WERE PRODUCING SOME LOCALLY HEAVY RAIN. AN OUTFLOW BOUNDARY WAS MOVING EAST INTO HASKELL AND THROCKMORTON COUNTES...WHILE A WEAK COLD FRONT WAS NEARLY STATIONARY IN THE PANHANDLE. WILL FOLLOW GFS MOS GUIDANCE FAIRLY CLOSELY TODAY...THOUGH WILL TAKE HIGHS DOWN A COUPLE DEGREES FOR THE ADDITIONAL CLOUD COVER...ESPECIALLY FROM THIS MORNING. SHOULD SEE PARTLY CLOUDY THIS AFTERNOON. LONG TERM... GFS MODEL INDICATES WEAK COLD FRONT APPROACHING AND WASHING OUT OVER THE BIG COUNTRY SUNDAY. CONFIDENCE NOT HIGH ON JUST HOW FAR THE FRONT WILL GET (AS IT MAY REMAIN NORTH). INCREASED CHANCES OF RAIN ON SUNDAY HOWEVER. SHORTWAVE ASSOCIATED WITH UPPER LOW CURRENTLY IN THE BAJA CALIFORNIA MAY ALSO GIVE A BOOST TO PRECIPITATION CHANCES IN THE SUNDAY NIGHT/MONDAY TIME PERIOD...AS IT MOVES NORTHEAST IN THE SOUTHWEST FLOW ALOFT. UPPER HIGH TRIES TO REESTABLISH ITSELF TOWARD MID WEEK...THOUGH THERE STILL IS SOME MOISTURE ENTRAINED IN IT. WILL KEEP MID/LATE NEXT WEEK PRECIPITATION FREE ON THIS FORECAST PACKAGE HOWEVER. && .PRELIMINARY POINT TEMPS/POPS... ABILENE 90 71 88 70 / 40 40 50 50 SAN ANGELO 90 73 90 73 / 30 30 40 30 JUNCTION 90 72 91 73 / 40 20 20 20 && .SJT WATCHES/WARNINGS/ADVISORIES... NONE. && 21/26
Hazardous weather outlook, Aug 13, 5:37 AM CDT, 9 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN ANGELO TX 537 AM CDT SAT AUG 13 2005 TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139- 140-154-155-168>170-141045- FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO- CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD- TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE- MASON- 537 AM CDT SAT AUG 13 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL TEXAS. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. SUBTROPICAL MOISTURE WILL CONTINUE TO STREAM INTO WEST CENTRAL TX...RESULTING IN SCATTERED SHOWERS AND THUNDERSTORMS TODAY AND TONIGHT. ALTHOUGH SEVERE THUNDERSTORMS ARE NOT EXPECTED...LOCALLY HEAVY RAIN WILL BE POSSIBLE. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED THROUGH THE MIDDLE OF NEXT WEEK... AS A MOIST SUBTROPICAL AIRMASS REMAINS OVER WEST CENTRAL TEXAS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. 14
In the hours before
Special weather statement, Aug 13, 10:56 AM CDT, 3 hours 50 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SAN ANGELO TX 1056 AM CDT SAT AUG 13 2005 TXZ073-139-140-154-155-168>170-131900- BROWN TX-COLEMAN TX-CONCHO TX-KIMBLE TX-MASON TX-MCCULLOCH TX- MENARD TX-SAN SABA TX- 1056 AM CDT SAT AUG 13 2005 VERY HEAVY RAIN HAS OCCURRED THIS MORNING ACROSS MENARD AND SOUTHERN CONCHO COUNTY. DOPPLER RADAR HAS ESTIMATED 2 TO 3 INCHES BETWEEN MENARD AND FORT MCKAVETT IN MENARD COUNTY...SINCE 8 AM. ALSO...A WEATHER OBSERVER 6 MILES NORTHWEST OF MENARD REPORTED A RAINFALL AMOUNT OF 2.16 INCHES. MORE SHOWERS AND THUNDERSTORMS ARE MOVING NORTHEAST ACROSS KIMBLE AND MENARD COUNTIES. AND ADDITIONAL 1 TO 2 INCHES WILL BE POSSIBLE ACROSS THE NORTHWEST HILL COUNTRY AND HEARTLAND THROUGH 2 PM. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. TURN AROUND DONT DROWN.
Special weather statement, Aug 13, 11:49 AM CDT, 2 hours 57 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SAN ANGELO TX 1149 AM CDT SAT AUG 13 2005 TXZ066-127-131745- RUNNELS TX-TAYLOR TX- 1149 AM CDT SAT AUG 13 2005 ...SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 1245 PM CDT FOR TAYLOR AND RUNNELS COUNTIES... AT 1147 AM CDT...A STRONG THUNDERSTORM WAS INDICATED BY NATIONAL WEATHER SERVICE DOPPLER RADAR 2 MILES SOUTHWEST OF WINTERS...MOVING NORTH AT 15 MPH. ALSO...LAW ENFORCEMENT REPORTED PEA SIZE HAIL AND WIND GUSTS BETWEEN 40 TO 45 MPH IN WINTERS. * THE STRONG THUNDERSTORM WILL BE NEAR... WINTERS LITTLE ELM LAKE BY 1155 AM CDT PUMPHREY BY 1210 PM CDT DRASCO BY 1220 PM CDT BRADSHAW BY 1230 PM CDT OVALO...LAKE ABILENE...TUSCOLA AND LAWN BY 1245 PM CDT PEA SIZE HAIL AND WIND GUSTS TO 50 MPH ARE LIKELY WITH THIS STORM. RESIDENTS ARE ENCOURAGED TO MONITOR THE SITUATION CLOSELY AND BE PREPARED TO TAKE THE PROPER ACTIONS SHOULD A WARNING BE ISSUED.
Special weather statement, Aug 13, 12:04 PM CDT, 2 hours 42 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SAN ANGELO TX 1204 PM CDT SAT AUG 13 2005 TXZ140-131800- BROWN TX- 1204 PM CDT SAT AUG 13 2005 ...SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 100 PM CDT FOR BROWN COUNTY... AT 1158 AM CDT...A STRONG THUNDERSTORM WAS INDICATED BY NATIONAL WEATHER SERVICE DOPPLER RADAR 2 MILES SOUTH OF BROWNWOOD...MOVING NORTH AT 30 MPH. * THE STRONG THUNDERSTORM WILL BE NEAR... OWENS BY 1215 PM CDT LAKE BROWNWOOD NEAR BYRDS STORE AND BLANKET BY 1220 PM CDT MAY BY 1230 PM CDT US-183 NEAR THE BROWN-EASTLAND COUNTY LINE BY 1240 PM CDT PEA SIZE HAIL AND WIND GUSTS TO 50 MPH ARE LIKELY WITH THIS STORM. RESIDENTS ARE ENCOURAGED TO MONITOR THE SITUATION CLOSELY AND BE PREPARED TO TAKE THE PROPER ACTIONS SHOULD A WARNING BE ISSUED.
Special weather statement, Aug 13, 1:15 PM CDT, 1 hour 31 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SAN ANGELO TX 115 PM CDT SAT AUG 13 2005 TXZ049-054-064>066-098-099-113-114-127-128-139-140-132015- BROWN TX-CALLAHAN TX-COKE TX-COLEMAN TX-FISHER TX-HASKELL TX- JONES TX-NOLAN TX-RUNNELS TX-SHACKELFORD TX-STERLING TX-TAYLOR TX- THROCKMORTON TX- 115 PM CDT SAT AUG 13 2005 SCATTERED THUNDERSTORMS WILL CONTINUE TO DEVELOP ACROSS THE NORTHERN CONCHO VALLEY...NORTHERN HEARTLAND AND BIG COUNTRY THIS AFTERNOON. FLASH FLOODING PRODUCING THUNERSTORMS HAS PRODUCED 3 TO 4 INCHES OF RAIN IN WINTERS. SEVERAL VEHICLES HAVE STALLED OUT ALONG WITH SOME ACCIDENTS BEING REPORTED...IN WINTERS. ADDITIONAL LOCAL RAINFALL AMOUNTS OF 2 TO 3 INCHES WILL BE POSSIBLE ACROSS THE AREA THIS AFTERNOON. DO NOT ATTEMPT TO CROSS WATER COVERED BRIDGES...DIPS...OR LOW WATER CROSSINGS. NEVER TRY TO CROSS A FLOWING STREAM...EVEN A SMALL ONE... ON FOOT. TO ESCAPE RISING WATER MOVE UP TO HIGHER GROUND. TURN AROUND DONT DROWN.
The office that day
Everything else NWS San Angelo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 13, 12:32 PM CDT | Flash Flood Warning | SJT | Runnels, Taylor | 3 hr |
Nearby
Flash Flood Warnings in Texas, 2005Every flash flood warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.